Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 1, NWS Springfield, MO

March 5, 2025Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 5, 2025, 6:17 AM CST for Vernon County, Missouri. It took effect at Mar 5, 2025, 10:45 AM CST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 6:17 AM CST (12:17 UTC)
In effect from
Mar 5, 2025, 10:45 AM CST
Expired
Mar 7, 2025, 9:51 AM CST
In force
47 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.48 ft at Mar 6, 2025, 6:00 PM CST.

actionminormoderate3035404503/0503/0603/0703/08
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 5, 5:27 AM CST, 50 minutes earlier. Its key messages:

  • Wind gusts of 45-60 mph will continue across the area early this morning into this afternoon. The highest gusts will occur north of a Columbus, KS to Warsaw, MO line. Isolated to scattered power outages possible.
  • A High Wind Warning for portions of east central Kansas and west central Missouri and a Wind Advisory across the rest of the area remains in effect until 6 pm today.
  • A Winter Weather Advisory remains in effect until 9 AM generally north of a Fort Scott, KS to Ozark to Ft. Leonard Wood to Rolla, MO line. Some slushy snow accumulations and reduced visibilities will occur with the moderate snow bands and these could impact the morning commute.
Area forecast discussion, Mar 5, 5:27 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
527 AM CST Wed Mar 5 2025

.KEY MESSAGES...

- Wind gusts of 45-60 mph will continue across the area early
  this morning into this afternoon. The highest gusts will occur
  north of a Columbus, KS to Warsaw, MO line. Isolated to
  scattered power outages possible.

- A High Wind Warning for portions of east central Kansas and
  west central Missouri and a Wind Advisory across the rest of
  the area remains in effect until 6 pm today.

- A Winter Weather Advisory remains in effect until 9 AM
  generally north of a Fort Scott, KS to Ozark to Ft. Leonard
  Wood to Rolla, MO line. Some slushy snow accumulations and
  reduced visibilities will occur with the moderate snow bands
  and these could impact the morning commute.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 330 AM CST Wed Mar 5 2025

An upper level low is over the region early this morning as an
area of surface low pressure is over Illinois. Moisture is
wrapping around the surface low along with a colder air mass. As
a result an area of snow is moving east across portions of the
area early this morning with some bands of moderate snow
occurring. The pressure gradient has also tightened across the
region behind the low resulting in gusty west to northwesterly
winds also occurring. These gusty winds along with the bands of
moderate snow will reduce visibilities at times this morning
and some blowing snow will be possible. Temperatures have
dropped into the lower to middle 30s across the area and will
generally remain steady this morning with lows generally around
30 to the middle 30s across south central Missouri early this
morning.

A dusting of snow to locally 1.5" is still expected across
portions of the area. The higher snow amounts of around 1 to
1.5" will occur with the moderate bands of snow generally along
and east of Highway 65 and along and north of I-44 this morning.
The warmer temperatures the last few days and with temperatures
currently at or above freezing, the snow is mainly melting on
roadways early this morning. Therefore, the snow accumulations
will mainly be on elevated and grassy surfaces but a few slick
spots especially on elevated roadways will be possible under
the moderate bands of snow. With temperatures not dropping
sharply into the 20s, not expecting widespread flash freezing
of wet road ways this morning. The back edge of the snow is
starting to push east across southeastern Kansas and the snow
will end from west to east starting likely by 5am out west and
during the mid morning hours out east. The snow could impact the
morning commute especially across central Missouri where the
snow will last longer and will occur during the morning commute.
Have added Miller, Maries, and Phelps counties to the Winter
Weather Advisory and left the rest of the advisory area as is
until 9am, but with the snow coming to an end from west to east
will likely be able to expire some counties early as the snow
ends.

Strong and gusty west to northwesterly winds will continue to
occur across the area today with the strongest winds occurring
from now into the early afternoon hours Winds then gradually
decrease but remain gusty into this evening as the area of
surface low pressure continues to move off to the northeast.
Wind gusts up to 45 to 60 mph will continue to occur at times.
The strongest winds will occur across east central Kansas into
west central Missouri where a High Wind Advisory remains in
effect until 6PM this evening. A Wind Advisory remains in effect
for the rest of the area until 6PM. These gusty winds could
down trees and cause scattered power outages.

Temperatures will not warm all that much today as highs will
range from the middle 30s across central Missouri to the lower
40s across extreme southeastern Kansas and far southwestern
Missouri. Wind chills will be in the teens to around 20 this
morning as the gusty winds occur. Lows tonight into Thursday
morning will drop into the middle to upper 20s

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 330 AM CST Wed Mar 5 2025

The ensemble model guidance shows an upper level ridge building
east across the region on Thursday into Friday. This will result
in a warming trend with highs warming into the 50s on Thursday,
which will be near normal for early march, and into the 60s to
around 70 on Friday. Another upper level trough will flatten
the ridge over the area as it moves through the region later
Friday into Saturday morning. Moisture return to the area ahead
of this trough will be limited which will likely keep much of
the area dry, but some light rain/sprinkles will be possible
with the trough mainly across portions of central MO. Gusty
southerly winds will likely develop later Thursday into Friday
ahead of the trough, then switch to the northwest later Friday
as the trough moves through. Temperatures look to return to
closer to normal this weekend with highs in the 50s as northwest
flow occurs across the area.

Ensemble models continue to depict much warmer conditions
across the region next week with highs 10 to 15 degrees above
normal as highs warm well into the 60s to low 70s with some
middle 70 readings possible.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 527 AM CST Wed Mar 5 2025

A band of snow continues to move east across the area this
morning, starting to end from west to east. The snow has ended
at the KJLN sites and will end at the KSGF and KBBG sites in the
next could hours then across central Missouri by mid morning.

Gusty winds will also continue across the area today, the
strongest winds will be this morning and will gradually
decrease this afternoon into this evening. Snow and blowing snow
will occur with the bands of snow as the gusty winds occurred
reducing visibilities. MVFR and possibly a brief period of IFR
ceilings will be possible within the snow. Ceilings will start
to improve later this afternoon in VFR and continue through
tonight into Thursday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning until 6 PM CST this evening for KSZ073-097-
     101.
     Winter Weather Advisory until 9 AM CST this morning for KSZ073.
MO...High Wind Warning until 6 PM CST this evening for MOZ055-056-
     066-067-077.
     Winter Weather Advisory until 9 AM CST this morning for
     MOZ055>058-066>071-077>081-088>092-094-095.
     Wind Advisory until 6 PM CST this evening for MOZ057-058-
     068>071-078>083-088>098-101>106.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
Hazardous weather outlook, Mar 5, 1:57 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
157 AM CST Wed Mar 5 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
157 AM CST Wed Mar 5 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Significant non thunderstorm wind risk.
  Elevated snow risk.

DISCUSSION...

An area of light snow with bands of moderate snow will continue
to move across portions of area through the morning commute today,
mainly along and north of Interstate 44. The snow will end from
west to east by the mid morning hours. Light accumulations may
result in a few slick spots, especially on elevated roadways. The
combination of gusty winds and snow will result in reduced
visibilities to a half mile or less at times. Minimum wind chills
in the teens to 20s.

Gusty winds of 45 to 60 mph will continue to occur across the
area this morning with winds gradually decreasing this afternoon
into early this evening. The highest wind gusts will occur across
portions of east central Kansas into west central Missouri.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gusty winds up to 35 mph will be possible at times from late
Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Local storm report, Mar 5, 1:40 AM CST, 4 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
140 AM CST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     Non-Tstm Wnd Dmg 1 NNE West Plains       36.74N 91.85W
03/05/2025                   Howell             MO   Public

            Trees and powerlines down. A tree fell on a
            car. No injuries.

&&

REN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 6:17 AM CSTRiver Flood WarningSGFVernon50 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.